MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE SACRUM (LARGE) PACK OF 10; DRESSING, WOUND, OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE SACRUM (LARGE) PACK OF 10; DRESSING, WOUND, OCCLUSIVE
Model Number 66801307
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the allevyn life sacrum 21.6cm x 23cm pack of 10, the dressing's silicone is coming off in large sections onto the backing and onto the patient.Because of this, they are unable to follow the prevention protocol because the dressing barely lasts one shift.Silicone is everywhere, and not adhering when lifted for assessment.
 
Additional Manufacturer Narrative
H6,h10: we have now concluded our investigation for the complaint received.A review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition it can be confirmed that all finished product specification testing was satisfied at the point of release.A complaints history review was carried out using the lot and part numbers provided, there have been no further complaints reported with this failure mode in the past three years.The devices were intended for use in treatment, according to the description of complaint, the complaint issue is silicone offsetting.This confirmed a relationship between the event and the device.The wound contact surface of the allevyn life is coated with a gentle silicone adhesive layer that ensures non-traumatic removal at dressing changes.The silicone adhesive will feel sticky when compared to an acrylic adhesive and is specially designed to be very soft and gentle, but can soften further, particularly at higher temperatures.This is an inherent characteristic of all of the silicone adhesives and gives them their soft / gentle properties.It is possible the silicone adhesive on the wound contact layer has problem, the potential cause of this failure mode could have been due to the raw materials issue.An ongoing internal project is being carried out into this failure mode, therefore no further actions are deemed necessary into these specific complaints.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.We will continue to monitor for any adverse trends relating to this product range.
 
Additional Manufacturer Narrative
We have now concluded our investigation for the complaint received.The device intended to be used in treatment was returned for evaluation, establishing a relationship with the reported event.Visual inspection confirmed silicone remained on the carrier, functional evaluation confirmed reduced adherence.The root cause has been identified as raw material issue.The manufacturing records show no evidence that the product did not meet specification at the time of manufacture.The complaint history file contains further instances of the reported events.An ongoing internal project has been carried out into the reported failure mode, therefore no further actions are deemed necessary into this specific complaint.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.We will continue to monitor for any adverse trends relating to this product range.

Brand Name
ALLEVYN LIFE SACRUM (LARGE) PACK OF 10
Common Device Name
DRESSING, WOUND, OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key10679145
Report Number8043484-2020-03200
Device Sequence Number2942602
Product Code NAD
UDI-Device Identifier05000223481452
UDI-Public05000223481452
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66801307
Device Catalogue Number66801307
Device Lot Number202013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2021
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer11/13/2020
05/12/2021
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date11/20/2020
05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1